Just started taking Armour today. Took half of 30 mg in a.m. and other half early afternoon and headache and nausea started about 4 hours after 2nd dose. I believe these are symptoms of overstimulation.
My doctor started me on 0.025 of Synthroid last month and I had the same reaction so I stopped taking it. We thought it might be allergic reaction to the Synthroid so she started me on the Armour today.
I will call her tomorrow, but I'm so upset about this I wanted to see if anyone has ever gone through this or has some idea of what's going on.
I've been thinking of asking to try Armour, afraid I'd be allergic. I think the Synthroid has some fillers that might not agree with you. I'm diabetic and noticed it has some powdered sugar, and other things I forget. Levothroid has been better, for me, for years, but I may be having a conversion problem.
Editing to add that a very long letter to Oprah at another forum says Armour is the only med that has all 5 of the hormones our thyroids are supposed to secrete, T0, T1, T2, T3, T4, T5. Those are all news to me, just finished reading it.
Your labs suggest you need both T4 and T3. Both levels are well below the middle of the range, indicating you need more of each.
Your apparent hypersensitivity to thyroid meds leads me to believe you might have some degree of adrenal stress. I admit to not knowing much about the condition, even though as of last week I began treatment for it myself.
All of the thyroid meds' prescribing information say that thyroid med shouldn't be given if adrenal function isn't up to par. You could say that taking thyroid med when the adrenals are weak is like flooring the gas pedal while stepping on the brakes at the same time. Suggest to your doctor that she test your cortisol levels.
Westhroid and Nature throid, also have all the T's in them. Nature Throid is hypo allergenic for people with sensitivities to the binders or fillers in Armour or Westhroid. Armour is just more well known.
I agree with Midwest, get your adrenals checked out.
My doctor (DO) does thinks the problem lies with my adrenals and my cortisol has been tested and it's on the low side (I don' have nos.). I've tried adrenal homeopathic remedies and they made me a little jittery. She hasn't prescribed Cortisol because she thought I would have the same reaction.
I haven't spoken to my doctor yet, but I'm assuming she will still want me to start the Pregnenolone supplement tomorrow. I forgot to mention I'm low on that too. Pregnenolone is the "mother" of all hormones from which all other hormones are created.
After I posted last night I read about a case in "The Mood Cure" of a woman with low adrenals who was one of the most exhausted patients her doctor was treating. She did not respond to any treatment given including thyroid med. When they tested her Pregnenolone, it was very low. Her doctor told her to take a Pregnenlone supplement and all of her symptoms resolved.
Thanks again. When I get more info I'll post again.